MAUDE Adverse Event Report: ICU Medical, Inc. Medex Hi-Flo 4-Way Stopcock; Stopcock, I.V. Set

ICU Medical, Inc. Medex Hi-Flo 4-Way Stopcock; Stopcock, I.V. Set
Catalog Number MX9341L
Medical Device Problem Codes Break (1069); Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/08/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that, upon evaluation of the additionally received medex stopcocks, cracking was observed along the a-port shafts of the returned device.The reported defect was confirmed.There was patient involvement and moderate patient harm.
 
Additional Manufacturer Narrative
Initial reporter phone number with extension (b)(6).One sample was returned for evaluation.The lot history was reviewed, and no nonconformities were identified that could have contributed to the reported complaint.Visual inspection and functional testing were performed on the returned device.The device exhibited cracking along the a-port shaft, confirming the reported defect.The location and nature of the cracking are consistent with stresses that may result from excessive applied torque, such as over-tightening during connection.Based on the evaluation findings, the observed breakage is consistent with loading conditions exceeding those expected during normal use.

Brand Name
Medex Hi-Flo 4-Way Stopcock
Common Device Name
Stopcock, I.V. Set
Manufacturer (Section D)
ICU Medical, Inc.
6250 shier rings road
dublin OH 43016
Manufacturer Contact
reed covert
6250 shier rings road
dublin, OH 43016
+1(224)706-2300
MDR Report Key50883606
Report Number1526863-2026-00168
Device Sequence Number10754560
Product Code FMG
UDI-Device Identifier10351688504173
Combination Product (Y/N)N
Initial Reporter StateNA
Initial Reporter CountryCA
PMA/510(K) Number
Unknown
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 09/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue NumberMX9341L
Device Lot Number6146467
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer07/09/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/26/2026
Initial Report FDA Received Date09/24/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/07/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
Hydromorphone.; Propofol.
Patient Age29 YR
Patient SexFemale